Pennsylvania, 2025

Flash Flooding and Flooding in Pennsylvania, June 30, 2025

June 30, 2025 · NWS CTP · 21 events in 6 counties and zones

25 across the Lower Susquehanna Valley) and unstable environment allowed for multiple clusters of thunderstorms to begin to form during the late morning hours and continue through the late evening hours of June 30, 2025. A shortwave trough stationed across the region allowed for enhanced lift, with relatively weak shear in place, bringing a severe threat in the form of wet downbursts and a flash…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$59,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A slow-moving warm front in an extremely moist (PWAT values exceeding 2.00, values closer to 2.25 across the Lower Susquehanna Valley) and unstable environment allowed for multiple clusters of thunderstorms to begin to form during the late morning hours and continue through the late evening hours of June 30, 2025. A shortwave trough stationed across the region allowed for enhanced lift, with relatively weak shear in place, bringing a severe threat in the form of wet downbursts and a flash flood threat given training thunderstorms with efficient rainfall rates in excess of two inches per hour across southern Pennsylvania. Isolated thunderstorm wind damage was observed across Tioga County, with tree damage observed in Lancaster County and a widespread area of trees and wires knocked down in Cumberland County due to a wet microburst. Multiple rounds of thunderstorms during the afternoon and evening hours across Lancaster County, where multiple days of heavy rainfall led to low flash flood guidance, prompted widespread flash flooding across the northern half of the county, with multiple water rescues reported in Mount Joy and Manheim. Multiple roadways were closed across northern Lancaster County and southern Lebanon County due to heavy rain, with isolated instances of flash flooding in Cumberland County. Flooding concerns in Lancaster County continued into the early morning hours of July 1, 2025 as the heaviest rain began to move out of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 30, 1:02 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 30, 1:02 PM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service State College PA
202 PM EDT Mon Jun 30 2025

.SYNOPSIS...
* Stormy pattern resumes for this afternoon and again for
  tomorrow as a warm front (today), then cold front (tomorrow) pushes
  through the region, bringing a renewed risk of strong to
  severe storms and locally heavy downpours
* Drier/less humid/more comfortable conditions are likely from
  mid to late week with high confidence of nice weather on
  Independence Day

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Healthy moisture return will occur through this afternoon with
PWAT values climbing by another 3-4 tenths between 17-23Z today,
peaking from about 1.8 inches across the NE Mtn zones to around
2.25 inches across the Lower Susq Valley.

Lowest FFG values and highest concentration of 3 hour QPF Ens
Probability matched mean values over 1.5 inches gave us the
backing to collaborate/issue a Flash Flood Watch for our NW Mtns
and Laurel Highlands through 10 pm this evening.

Heavy showers and TSRA forming near and to the south of a slow
moving warm front will have the potential to train NE across the
same locations and bring the risk of Flash Flooding.

Pertinent and still valid parts of the previous discussion
follow -

The NE surge of deep-layer moisture will occur downstream of an
amplifying mid-upper trough moving into the Upper Midwest and
western Great Lakes. Numerous showers and thunderstorms are
expected beginning early this afternoon and lasting through this
evening as shortwave energy supplies large scale forcing for
ascent. Given the presence of weak/modest vertical wind shear, a
few of the storms could become strong to locally severe. Strong
boundary-layer heating is expected with 2000+ J/kg of tall/thin
SBCAPE) amid relatively weak effective shear values of 25-30
knots. This environment will support the potential for wet
downbursts and damaging wind gusts.

Max temps will range from the low-mid 80s across the high
terrain of the north and west, to the upper 80s in the central
and southern valleys.

Storms will continue into this evening with cold pools taking
over and bringing an end to the widespread shower activity after
dark.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Given the refuel of surface water from Monday's rain and sultry
conditions tonight, expect fog tonight into Tuesday morning,
especially where low clouds can break.

It will be quite warm and muggy tonight with temps slowly
slipping through the 70s before reaching a low in the mid to
upper 60s across the northern and western mtns and 70-75 in the
central and southern valleys.

The aforementioned mid-level trough will shift east from the
Great Lakes to the Northeast on Tuesday. Moderate mid-level flow
will overspread much of the region, including placing central PA
in the right entrance region of an upper-level jet. At the
surface, a cool front will move east across PA and will be the
primary focus for severe thunderstorm potential Tuesday
afternoon/evening.

Stronger shear profiles will be present on Tuesday and this may
result in greater storm organization/intensity including the
potential for a few supercells capable of producing large hail
and damaging wind gusts. Storms should eventually congeal into a
more solid line as the front makes closer approach, maintaining
a damaging wind threat into the Lower Susquehanna Valley.

Drier air will begin advecting into central PA late Tuesday into
Tuesday night with dewpoints dropping well into the 60s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
In the wake of the cold front passing east of the area by
Wednesday morning, high pressure begins to build southwest of
the region, providing fair weather for the middle of the week
and into the weekend. Best chances for precipitation through
Saturday will remain due to a cold frontal passage across the
northern half of Pennsylvania. Cold front remains relatively
moisture-starved; however, generally think forcing will be
enough to cause a shower and afternoon/evening thunderstorm.

Low pressure approaching the Great Lakes by Sunday morning will
bring about increasing chances for precipitation for the second
half of the weekend and into the beginning of next week.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
High res ensemble guidance and individual CAM members show
convective showers and TSRA steadily expanding in coverage from
SW to NE across Central PA and the Susq Valley during the mid
afternoon through early evening hours.

The bulk of the time (95+% of the TAF period) will stay VFR, but
brief periods of MVFR are likely with heavy showers or TSRA
at most airfields between 20Z today and 00-01Z Tuesday

Predominantly VFR conds are expected to continue overnight,
although there is low confidence that some spots could see the
development of fog/low clouds during the predawn hours. High and
mid level clouds may help to limit fog development.

Outlook...

Tue...PM showers & t-storms likely; areas of fog & low clouds
as well.

Wed...AM fog, then VFR.

Thu...Primarily VFR; stray PM shower/t-storm possible.

Fri...AM fog possible; otherwise VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM EDT this evening for PAZ004-005-010-
017-024-033.

&&

SYNOPSIS...Guseman/Lambert
NEAR TERM...Guseman/Lambert
SHORT TERM...Guseman/Steinbugl
LONG TERM...Evanego/NPB
AVIATION...Lambert/Martin
Hazardous weather outlook, Jun 30, 11:16 AM EST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1216 PM EDT Mon Jun 30 2025

PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-011630-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
1216 PM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms capable of producing localized
damaging winds and heavy rainfall are possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-010-017-024-033-011630-
Warren-McKean-Elk-Clearfield-Cambria-Somerset-
1216 PM EDT Mon Jun 30 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms capable of producing localized
damaging wind gusts and heavy rainfall are possible this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

The radar

The State College radar (KCCX), 153 km away, was scanning. The volume nearest the first event began at 19:12 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 9 flash flood, 2 flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Schuylkill

When
June 30, 2:12 PM EST
Where
Schuylkill County, 1 mi ESE of New Street
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.690, -76.210

A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down in Pottsville. One tree fell onto a car on Fairmount Avenue. No injuries were reported.

Thunderstorm Wind, Schuylkill

When
June 30, 2:14 PM EST
Where
Schuylkill County, 1 mi S of Port Carbon
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.691, -76.171

A severe thunderstorm, producing winds estimated near 60 mph, knocked down multiple trees down onto Weigand Boulevard in Port Carbon.

Thunderstorm Wind, Schuylkill

When
June 30, 2:15 PM EST
Where
Schuylkill County, 1 mi W of Orwigsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.650, -76.120

A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees down near Orwigsburg.

Flood, Schuylkill

When
June 30, 2:50 PM EST to 3:50 PM EST
Where
Schuylkill County, Mechanicsville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.703, -76.188

Ponding of water closed one lane of Route 61 near the intersection with Tunnel Road near the Fairlane Village Mall north of Pottsville.

Thunderstorm Wind, Cumberland

When
June 30, 4:01 PM EST
Where
Cumberland County, 1 mi W of Carlisle
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
40.200, -77.200

A severe thunderstorm producing wind gusts estimated at 70 mph knocked multiple trees and power lines down throughout Carlisle.

Thunderstorm Wind, Cumberland

When
June 30, 4:02 PM EST
Where
Cumberland County, 1 mi W of Gettysburg Jct
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.220, -77.190

A severe thunderstorm producing wind gusts estimated at 70 mph knocked a tree onto a house on Courtyard Drive north of Carlisle.

Flash Flood, Cumberland

When
June 30, 4:14 PM EST to 5:29 PM EST
Where
Cumberland County, Carlisle to 1 mi WNW of Carlisle
Cause
Heavy Rain
Reported by
Public
Coordinates
40.206, -77.183

Flash flooding and vehicles stranded in water reported in Carlisle.

Hail, Lancaster

When
June 30, 4:49 PM EST
Where
Lancaster County, Highville
Measured
0.75 in hail
Reported by
Public
Coordinates
39.950, -76.430

A strong thunderstorm produced penny-sized hail near Highville.

Thunderstorm Wind, Tioga

When
June 30, 5:35 PM EST
Where
Tioga County, Charleston
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.769, -77.244

A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down which blocked Charleston Road near the intersection with Caitlin Hollow Road approximately 3 miles east-northeast of Wellsboro.

Flash Flood, Cumberland

When
June 30, 5:50 PM EST to 6:50 PM EST
Where
Cumberland County, Carlisle to 1 mi NW of Carlisle
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
40.206, -77.183

Flash flooding and a stranded vehicle were reported on East Penn Street in Carlisle.

Flash Flood, Lancaster

When
June 30, 6:10 PM EST to 7:40 PM EST
Where
Lancaster County, 1 mi SE of Milton Grove
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.160, -76.516

Flash flooding caused a creek to overflow it's banks and flood Echo Valley Road near Mount Joy.

Flood, Dauphin

When
June 30, 6:19 PM EST to 7:19 PM EST
Where
Dauphin County, 1 mi SE of Hockersville to 1 mi SW of Hershey
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.274, -76.660

Standing water was reported to be over the roadway at Cherry Drive and Rosedale in Hershey.

Flash Flood, Lebanon

When
June 30, 7:20 PM EST to 8:20 PM EST
Where
Lebanon County, 1 mi NW of Palmyra
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.307, -76.592

Flash flooding was reported in Palmyra with water across a roadway.

Flash Flood, Lancaster

When
June 30, 7:59 PM EST to 9:29 PM EST
Where
Lancaster County, East Petersburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.101, -76.346

Flash flooding covered the roadway with water at Split Rail Drive and Meadow Lark Lane in East Petersburg.

Flash Flood, Lancaster

When
June 30, 8:09 PM EST to 9:39 PM EST
Where
Lancaster County, 1 mi SW of School Lane Hills
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.065, -76.327

Flash flooding led to high water on and a water rescue at Manheim Pike and Steel Way in Lancaster.

Flash Flood, Lebanon

When
June 30, 9:44 PM EST to 11:14 PM EST
Where
Lebanon County, 1 mi WNW of Palmyra to 1 mi W of Palmyra
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.310, -76.600

Flash flooding led to road closures in and around Palmyra.

Flash Flood, Lancaster

When
June 30, 10:08 PM EST to 11:38 PM EST
Where
Lancaster County, 1 mi SW of School Lane Hills to 1 mi SE of Manor Ridge
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.060, -76.335

Flash flood caused water from the Little Conestoga Creek to flow across Harrisburg Pike near Long's Park.

Thunderstorm Wind, Lancaster

When
June 30, 10:30 PM EST
Where
Lancaster County, 1 mi SSE of Landisville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.090, -76.394

A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree onto wires at the intersection of McFarland Drive and Penningdon Drive in Landisville.

Flash Flood, Lancaster

When
June 30, 11:00 PM EST to 11:59 PM EST
Where
Lancaster County, 1 mi SSE of Manheim to 1 mi SE of Manheim
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.154, -76.389

Flash flooding led to numerous water rescues reported over a several hour period in and around Manheim. Flooding began late on June 30, 2025 and continued into the early morning hours of July 1, 2025.

Thunderstorm Wind, Lancaster

When
June 30, 11:02 PM EST
Where
Lancaster County, Kinzers
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
39.998, -76.062

A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto US-30 Eastbound at Kinzer Road.

Thunderstorm Wind, Lancaster

When
June 30, 11:31 PM EST
Where
Lancaster County, 2 mi NW of Truce
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Department of Highways
Coordinates
39.920, -76.250

A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down on Lancaster Pike near Smithville. This caused to road to be closed for a short period of time.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261542, 1259004, 1261545, 1269071, 1261556, 1261557, 1269032, 1261515, 1261514, 1269036, 1269052, 1269073, 1269042, 1269056, 1269063, 1269065, 1269069, 1261511, 1269090, 1261527, 1261520.